Alert archive / North Carolina / Flash Flood Warnings in 2011

Flash Flood Warning 30, NWS Raleigh, NC

August 6, 2011Wake County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 6, 2011, 8:49 AM EDT for Wake County, North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2011, 8:49 AM EDT (12:49 UTC)
Expired
Aug 6, 2011, 11:45 AM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 27 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 9:00 AM EDTHEAVY RAIN 4.642 Wnw New Hope, NCMARSH CREEK RAIN GUAGE ON STONYBROOK RD NEAR BRENTWOOD RD REPORTED 4.64 INCHES OF RAIN IN 6 HOURS.
Aug 6, 9:45 AM EDTHEAVY RAIN 2.314 Nne Raleigh, NCSTORM TOTAL OF 2.31 OF RAIN REPORTED BY COCORAHS OBSERVER NC-WK-13 IN N. RALEIGH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 0.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1058 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1058 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WGUS52 KRAH 061249
FFWRAH
NCC183-061545-
/O.NEW.KRAH.FF.W.0030.110806T1249Z-110806T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
849 AM EDT SAT AUG 6 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1145 AM EDT

* AT 840 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED 
  TO INDICATE SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAIN         
  MOVING ACROSS MUCH OF WAKE COUNTY. RAIN GAGES AND WEATHER SPOTTERS
  INDICATED THAT BETWEEN 3 AND 5 INCHES OF RAIN HAS FALLEN ACROSS 
  MUCH OF WAKE COUNTY DURING THE PAST 4 HOURS...ESPECIALLY IN THE 
  RALEIGH AND NORTHEAST RALEIGH AREAS. AN ADDITIONAL 1 TO 3 INCHES   
  OF RAIN IS POSSIBLE THROUGH NOON WHICH WILL RESULT IN ADDITIONAL 
  FLASH FLOODING. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE RALEIGH...CRABTREE 
  VALLEY AREA...NORTH RALEIGH...WAKE FOREST...GARNER...FUQUAY-VARINA 
  AND CARY. IN ADDITION SEVERAL CREEKS ARE FLOODING WITH THE 
  CRABTREE CREEK FLOODING IN THE WAKE FORECAST ROAD AND CRABTREE 
  VALLEY AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3599 7845 3594 7839 3593 7835 3591 7835
      3587 7828 3583 7826 3581 7826 3571 7847
      3552 7871 3561 7899 3586 7891 3587 7883
      3593 7881 3592 7876 3597 7871 3601 7870
      3603 7875 3607 7875 3607 7868

$$

BLAES
4 follow-up statements
041 
WGUS72 KRAH 061323
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
923 AM EDT SAT AUG 6 2011

NCC183-061545-
/O.CON.KRAH.FF.W.0030.000000T0000Z-110806T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
923 AM EDT SAT AUG 6 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT FOR WAKE
COUNTY...

...RAPID RISES ON THE CRABTREE CREEK ARE SLOWING AND THE CREEK WILL 
LIKELY CREST AT WAKE FOREST ROAD AND GLENWOOD AVENUE BY 1000 AM...

AT 910 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SLOW 
MOVING THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING FLOODING OVER 
PORTIONS OF WAKE COUNTY. RAIN GAGES AND SPOTTERS HAVE REPORTED 
BETWEEN 2 AND 5 INCHES OF RAIN ACROSS WAKE COUNTY SINCE 4 AM THIS 
MORNING.  

LOCAL LAW ENFORCEMENT OFFICIALS HAVE REPORTED NUMEROUS ROADS CLOSED 
IN RALEIGH INCLUDING PARTS OF ATLANTIC AVENUE...HODGES 
STREET...BRENTWOOD ROAD AND CAPITAL BLVD. 

LOCATIONS THREATENED BY FLOODING INCLUDE RALEIGH...NORTH RALEIGH... 
CRABTREE VALLEY AND WAKE FORECAST. FLASH FLOODING IS POSSIBLE IN THE 
FOLLOWING STREAMS AND DRAINAGES...CRABTREE CREEK...WALNUT 
CREEK...PIGEON HOUSE BRANCH...BUFFALO CREEK AND MARSH CREEK.

THE HEAVY RAIN WILL BEGIN TO EASE DURING THE NEXT HOUR BUT IT WILL 
TAKE SEVERAL HOURS FOR CREEKS...STREAMS AND FLOODWATERS TO RECEDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3599 7845 3594 7839 3593 7835 3591 7835
      3587 7828 3583 7826 3581 7826 3571 7847
      3552 7871 3561 7899 3586 7891 3587 7883
      3593 7881 3592 7876 3597 7871 3601 7870
      3603 7875 3607 7875 3607 7868

$$

BLAES
660 
WGUS72 KRAH 061405
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1005 AM EDT SAT AUG 6 2011

NCC183-061545-
/O.CON.KRAH.FF.W.0030.000000T0000Z-110806T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
1005 AM EDT SAT AUG 6 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT FOR WAKE
COUNTY...

...RISES ON THE CRABTREE CREEK WILL CONTINUE FOR ANOTHER HOUR OR TWO 
AND THEN CREST AT GLENWOOD AVENUE AND WAKE FOREST ROAD VERY LATE 
THIS MORNING...

AT 945 AM EDT...LOCAL LAW ENFORCEMENT REPORTED FLOODED CREEKS AND 
STREAMS IN MUCH OF NORTHERN AND CENTRAL RALEIGH. RAIN GAGES AND 
SPOTTERS HAVE REPORTED BETWEEN 2 AND 5 INCHES OF RAIN HAS FALLEN 
ACROSS WAKE COUNTY SINCE 4 AM THIS MORNING.  

THE WIDESPREAD HEAVY RAIN HAS DIMINISHED ACROSS WAKE COUNTY BUT 
SCATTERED RAIN SHOWERS WILL CONTINUE IN EARLY THIS AFTERNOON. 
DESPITE THE END OF THE WIDESPREAD HEAVY RAIN...IT WILL TAKE SEVERAL 
HOURS FOR CREEKS...STREAMS AND FLOODWATERS TO RECEDE. 

LOCAL LAW ENFORCEMENT OFFICIALS HAVE REPORTED NUMEROUS ROADS CLOSED 
IN RALEIGH INCLUDING PARTS OF ATLANTIC AVENUE...HODGES STREET... 
BRENTWOOD ROAD AND CAPITAL BLVD. 

SEVERAL PARKING LOTS IN THE CRABTREE VALLEY AREA ARE FLOODED AND 
HIGH WATER MAY OVERSPREAD SOME ROADS IN THE AREA DURING THE NEXT 
HOUR OR TWO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3599 7845 3594 7839 3593 7835 3591 7835
      3587 7828 3583 7826 3581 7826 3571 7847
      3552 7871 3561 7899 3586 7891 3587 7883
      3593 7881 3592 7876 3597 7871 3601 7870
      3603 7875 3607 7875 3607 7868

$$

BLAES
602 
WGUS72 KRAH 061518
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1118 AM EDT SAT AUG 6 2011

NCC183-061545-
/O.CON.KRAH.FF.W.0030.000000T0000Z-110806T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
1118 AM EDT SAT AUG 6 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT FOR
CENTRAL WAKE COUNTY...

...RISES ON THE CRABTREE CREEK ARE SLOWING THE CREEK SHOULD CREST AT 
GLENWOOD AVENUE AND WAKE FOREST ROAD VERY LATE THIS MORNING...

THE WIDESPREAD HEAVY RAIN HAS ENDED ACROSS WAKE COUNTY BUT SCATTERED 
RAIN SHOWERS WILL CONTINUE IN EARLY THIS AFTERNOON. DESPITE THE END 
OF THE WIDESPREAD HEAVY RAIN...IT WILL TAKE SEVERAL HOURS FOR 
CREEKS...STREAMS AND FLOODWATERS TO RECEDE SIGNIFICANTLY. 

LOCAL LAW ENFORCEMENT OFFICIALS REPORT THAT MOST OF THE ROADS CLOSED 
FROM FLOODIG EARLIER THIS MORNING HAVE REOPENED AND CONDITIONS HAVE 
IMPROVED. SEVERAL PARKING LOTS IN THE CRABTREE VALLEY AREA ARE 
THREATENDED BY HIGH WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. 
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR 
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES 
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN 
AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3594 7839 3593 7835 3591 7835 3587 7828
      3581 7826 3577 7834 3578 7847 3574 7852
      3575 7867 3568 7879 3576 7888 3586 7891
      3587 7883 3593 7880 3591 7860 3598 7856
      3599 7845

$$

BLAES
984 
WGUS72 KRAH 061546
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1146 AM EDT SAT AUG 6 2011

NCC183-061552-
/O.EXP.KRAH.FF.W.0030.000000T0000Z-110806T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
1146 AM EDT SAT AUG 6 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1145 AM EDT FOR CENTRAL
WAKE COUNTY...

THE WIDESPREAD HEAVY RAIN HAS ENDED ACROSS WAKE COUNTY BUT SCATTERED 
RAIN SHOWERS WILL CONTINUE IN EARLY THIS AFTERNOON. DESPITE THE END 
OF THE WIDESPREAD HEAVY RAIN...CREEKS AND STREAMS IN WAKE COUNTY 
WILL REMAIN HIGH AND SWIFT THROUGH THIS AFTERNOON.

LOCAL LAW ENFORCEMENT OFFICIALS REPORT THAT THE ROADS CLOSED FROM 
FLOODING EARLIER THIS MORNING HAVE REOPENED AND CONDITIONS HAVE 
IMPROVED. 

&&

LAT...LON 3594 7839 3593 7835 3591 7835 3587 7828
      3581 7826 3577 7834 3578 7847 3574 7852
      3575 7867 3568 7879 3576 7888 3586 7891
      3587 7883 3593 7880 3591 7860 3598 7856
      3599 7845

$$

BLAES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 6:50 AM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Aug 6, 6:50 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
650 AM EDT SAT AUG 6 2011

.SYNOPSIS...
AN ABNORMALLY MOIST AIRMASS COMBINED WITH A SERIES OF UPPER LEVEL
DISTURBANCES WILL RESULT IN NEAR NORMAL TEMPERATURES AND SCATTERED
TO WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND.

&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
AS OF 300 AM SATURDAY...

A QUASI-STATIONARY FRONTAL ZONE ACROSS UPSTATE SC/SOUTHERN NC
COUPLED WITH DISTURBANCES ALOFT IN THE MIDST OF A VERY MOIST
2.25-2.50" AIRMASS...WILL RESULT IN UNSETTLED WEATHER CONDITIONS
THROUGH THE WEEKEND.

THE FIRST DISTURBANCE...A MCV THAT CROSSED THE APPALACHIANS THIS
PAST EVENING...IS CURRENTLY OVER THE WESTERN PIEDMONT AND IS
SUPPORTING SCATTERED CONVECTION ACROSS THE FORECAST AREA. MODELS ARE
VERY SLOW TO MOVE THIS VORT IMPULSE EASTWARD THIS MORNING...SHIFTING
EAST OF THE AREA BETWEEN AOA 15Z. THUS EXPECT SCATTERED SHOWERS AND
STORMS THROUGH THE REMAINDER OF THE MORNING HOURS.

ON THE HEELS OF THE LEAD VORT WAVE WILL BE THE SECOND VORT WAVE THAT
CURRENTLY EXTENDS SOUTH FROM OHIO TO CENTRAL/EASTERN TENNESSEE.
MODELS SHEAR THE WAVE AS IT MOVES EAST INTO THE AREA BETWEEN 21 TO
06Z. THE WEAK DPVA ASSOCIATED WITH THE SHEARED VORT WAVE ALONG WITH
THE MOISTURE CONVERGENCE INVOF OF THE STALLED FRONT ZONE IS EXPECTED
TO TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS AS MODERATE
INSTABILITY DEVELOPS FROM THE STRONG...BUT FILTERED AFTERNOON
HEATING. COVERAGE SHOULD DIMINISH AFTER MIDNIGHT AS THE UPPER WAVE
PUSHES EAST OF THE AREA BUT WILL MAINTAIN A SMALL CHANCE OVERNIGHT
IN MOIST

FINALLY BY SUNDAY AFTERNOON/EVENING...THE LAST UPPER VORT
DISTURBANCE(MCV CURRENTLY OVER WESTERN OK/KS ...AND THE ONE WITH
WHICH THERE IS LEAST CONFIDENCE WILL MOVE INTO THE AREA VIA THE
WESTERLY FLOW ALOFT. BY THIS TIME OUR FRONT SHOULD BEGIN TO WASH
OUT...LIKELY PLAYING LESS OF A ROLE ON WHERE CONVECTION IS
CONCENTRATED. AIRMASS WILL STILL BE VERY WET HOWEVER...AND STRONG
HEATING SHOULD LEAD TO AT LEAST SCATTERED COVERAGE WITH THE
DISTURBANCE COMING INTO THE AREA FROM THE WEST ENHANCING COVERAGE.
MODELS ARE DIVERGENT WITH HOW MUCH COVERAGE WE WILL
SEE SUNDAY AFTERNOON...WITH THE GFS KEEPING THE BULK OF COVERAGE
ACROSS COASTAL AREAS...WHILE EC AND IN SOME DEGREE THE NAM DEPICT
DECENT COVERAGE AS FAR WEST AS THE MOUNTAINS AND FOOTHILLS.

WEAK SHEAR FIELDS SHOULD KEEP THE SEVERE THREAT RATHER ISOLATED AND
CONFINED TO THE AFTERNOON AND EARLY EVENING HOURS...WITH THE THREAT
OF WET MICROBURSTS. LOCALIZED FLASH FLOODING WILL BE THE MAIN THREAT
AS WEAK WIND FIELD WILL SUPPORT SLOW MOVING STORMS WITH THE
POTENTIAL TO ALSO TRAINING ALONG THE STALLED FRONTAL ZONE.

TEMPERATURES:
DEEP MOISTURE AND CLOUD COVER WILL MODULATE THE HEAT THROUGH THE
WEEKEND. FORECAST SOUNDINGS DO SHOW A BETTER POTENTIAL FOR SOME
AREAS TO REALIZE SOME SIGNIFICANT BREAKS IN CLOUD COVER ON SUNDAY.
IF THAT DOES INDEED HAPPEN...SOME AREAS COULD SEE MID TO UPPER 90
DEGREE READINGS ACROSS CENTRAL AND SOUTHERN AREAS...WITH THOSE AREAS
POSSIBLY NEEDING A HEAT ADVISORY. OTHERWISE...HIGHS TODAY IN THE
UPPER 80S TO LOWER 90S. OVERNIGHT LOWS IN THE LOWER TO MID 70S.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 240 AM SATURDAY...

A BROAD UPPER LEVEL TROUGH IS EXPECTED TO DEVELOP ACROSS THE EASTERN
US EARLY NEXT WEEK AS THE UPPER LEVEL RIDGE SHIFTS EVEN FURTHER TO
THE WEST. EVEN WITH MOSTLY WEST/NORTHWESTERLY FLOW...A MODERATELY
MOIST AIRMASS WILL PERSIST MONDAY AND TUESDAY...WITH PWAT VALUES
PROGGED TO RANGE BETWEEN 1.5 AND 2 INCHES. NEVERTHELESS...WITHOUT
ANY FORCING MECHANISMS (BESIDES DAYTIME HEATING)...WILL MAINTAIN
SLIGHT CHANCE POPS THROUGH THE PERIOD. WILL ALSO ADD A SLIGHT CHANCE
OF PRECIP TUESDAY NIGHT AS MOISTURE POOLS AHEAD OF A WEAK FRONT
MOVING THROUGH THE REGION. TEMPS ON BOTH DAYS WILL LIKELY BE ABOVE
NORMAL AS THICKNESS VALUES ARE PROGGED TO MAX OUT NEAR 1450M ON
MONDAY AND THEN NEAR 1440M ON TUESDAY. THIS SHOULD RESULT IN HIGH
TEMPS IN THE MID TO UPPER 90S ON MONDAY (POSSIBLY NEARING THE TRIPLE
DIGITS IN A FEW AREA)...WITH SLIGHTLY LOWER READINGS ON TUESDAY...
GENERALLY THE LOW TO MID 90S.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 245 AM SATURDAY...

THE AFOREMENTIONED BROAD UPPER LEVEL TROUGH ACROSS THE EASTERN US IS
EXPECTED TO PERSIST THROUGH THE REMAINDER OF THE WEEK. A WEAK FRONT
IS EXPECTED TO EVENTUALLY BECOME STATIONARY TO THE SOUTH OF THE
REGION ON WEDNESDAY...ALLOWING DRIER AIR TO FILTER INTO THE REGION.
IN FACT...PWAT VALUES ARE PROGGED TO FALL BELOW 1.5 INCHES FOR THE
MAJORITY OF THE LONG TERM PERIOD. AS A RESULT...ANY CONVECTIVE
DEVELOPMENT SHOULD BE ISOLATED AT BEST AND MAINLY BE A RESULT OF
AFTERNOON HEATING OR ANY DISTURBANCES MOVING THROUGH THE
NORTHWESTERLY FLOW ALOFT (WHICH ARE NEARLY IMPOSSIBLE TO FORECAST
THIS FAR OUT). TEMPS ARE EXPECTED TO BE NEAR NORMAL THROUGH THE
REMAINDER OF THE FORECAST PERIOD AS LOWER THICKNESS VALUES MOVE INTO
THE AREA.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
AS OF 645 AM SATURDAY...

24-HR TAF PERIOD:
WITH A MOISTEN LADEN AIRMASS IN PLACE...A SLOW MOVING UPPER LEVEL
DISTURBANCE AND STALLED SURFACE FRONT WILL RESULT IN SHOWERS AND
THUNDERSTORMS ACROSS THE AREA THIS MORNING. OTHERWISE...WIDESPREAD
IFR TO MVFR STRATUS WITH OCCASIONAL MVFR FOG WILL GRADUALLY IMPROVE
BETWEEN 13 TO 15Z AS WINDS VEER AROUND TO SOUTHERLY.

STRONG DAYTIME HEATING WILL RESULT IN NUMEROUS SHOWERS AND
THUNDERSTORMS DEVELOPING OVER THE AREA THIS AFTERNOON/EVENING...
WITH A HIGH CHANCE THAT ALL TERMINALS WILL BE IMPACTED BY STORMS AS
MID LEVEL TROUGH PUSHES EAST THROUGH THE AREA. AREAS OF FOG AND
STRATUS ARE POSSIBLE AGAIN EARLY SUNDAY MORNING...ESPECIALLY IN
AREAS THAT RECEIVE HEAVY RAINFALL.

BEYOND 24 HOURS:
THE BEST CHANCE OF STORM COVERAGE SHOULD BE CONFINED ACROSS EASTERN
AREAS ON SUNDAY AS THE LOW PRESSURE TROUGH PUSHES OFFSHORE.
CONVECTION SHOULD BE LESS NUMEROUS MON-WED AS AIRMASS GRADUALLY
DRIES OUT.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...CBL
SHORT TERM...KRR
LONG TERM...KRR
AVIATION...CBL
Hazardous weather outlook, Aug 6, 3:57 AM EDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
357 AM EDT SAT AUG 6 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-070800-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
357 AM EDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE ACROSS
CENTRAL NC THROUGH SUNDAY. AN UPPER LEVEL DISTURBANCE ALONG WITH
A STALLED SFC FRONT WILL RESULT IN NUMEROUS SHOWERS AND
THUNDERSTORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS AND EXCESSIVE DEADLY CLOUD TO GROUND
LIGHTNING. ADDITIONALLY...LOCALLY TORRENTIAL RAINFALL ASSOCIATED
WITH SLOW MOVING STORMS MAY LEAD TO ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN UPPER LEVEL DISTURBANCE COMBINED WITH A CONTINUED MOIST AND
UNSTABLE AIRMASS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ON SUNDAY. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS AND EXCESSIVE DEADLY CLOUD TO GROUND
LIGHTNING. ADDITIONALLY...LOCALLY TORRENTIAL RAINFALL ASSOCIATED
WITH SLOW MOVING STORMS MAY LEAD TO ISOLATED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Aug 6, 7:23 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
723 AM EDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HEAVY RAIN       HOLLY SPRINGS           35.66N  78.84W
08/06/2011  M1.50 INCH       WAKE               NC   TRAINED SPOTTER

            1.5 INCHES OF RAIN FELL IN LAST 30 MINS IN HOLLY
            SPRINGS.

&&

EVENT NUMBER RAH1101132

MCLAMB
Local storm report, Aug 6, 7:44 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
744 AM EDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       2 N NEW HOPE            35.84N  78.56W
08/06/2011  M4.25 INCH       WAKE               NC   COCORAHS

            COCORAHS OBSERVER NEAR MINI CITY IN NORTH RALEIGH
            REPORTED 4.25 INCHES OF RAIN IN PAST 3 HOURS WITH 1.5
            INCHES OF RAIN BETWEEN 700 AND 730 AM.

&&

EVENT NUMBER RAH1101133

BLAES
Local storm report, Aug 6, 7:45 AM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
745 AM EDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLASH FLOOD      1 E RALEIGH             35.81N  78.61W
08/06/2011                   WAKE               NC   TRAINED SPOTTER

            MILNER HOTEL ON 1817 CAPITAL BLVD. BEING EVACUATED DUE
            TO FLOODING

&&

EVENT NUMBER RAH1101134

MCLAMB
Local storm report, Aug 6, 7:48 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
748 AM EDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLASH FLOOD      2 SSE RALEIGH           35.78N  78.62W
08/06/2011                   WAKE               NC   TRAINED SPOTTER

            HOUSE FLOODED AT 320 HILL ST.

&&

EVENT NUMBER RAH1101135

MCLAMB
Local storm report, Aug 6, 8:26 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
826 AM EDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     FLASH FLOOD      3 NNW NEW HOPE          35.84N  78.58W
08/06/2011                   WAKE               NC   EMERGENCY MNGR

            NUMEROUS REPORTS OF ROADS FLOODED IN NORTH RALEIGH WITH
            PORTIONS OF SEVERAL ROADS CLOSED. FLOODING REPORTED ON
            CRAVEN ROAD... PORTIONS OF ATLANTIC AVENUE... BRENTWOOD
            ROAD... AND INTESTE 440 NEAR CAPITAL BLVD.

&&

EVENT NUMBER RAH1101136

BLAES
Local storm report, Aug 6, 8:39 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
839 AM EDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     RAIN_06          2 WNW NEW HOPE          35.82N  78.59W
08/06/2011  M4.41 INCH       WAKE               NC   MESONET

            MARSH CREEK RAIN GUAGE ON STONYBROOK RD NEAR BRENTWOOD
            RD REPORTED 4.41 INCHES OF RAIN IN 6 HOURS. STILL
            RAINING.

&&

EVENT NUMBER RAH1101137

SMITH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 5:01 AM EDTSpecial Weather StatementRAHWake89 min
Aug 6, 5:14 AM EDTAreal Flood AdvisoryRAHWake3 hr
Aug 6, 6:24 AM EDTFlash Flood WarningRAHWake3 hr
Aug 6, 7:31 AM EDTAreal Flood AdvisoryRAHChatham, Durham, Granville, Orange119 min
Aug 6, 8:02 AM EDTAreal Flood AdvisoryRAHFranklin, Nash3 hr
Aug 6, 8:09 AM EDTFlash Flood WarningRAHFranklin, Nash4 hr
Aug 6, 11:16 AM EDTTornado WarningRAHWilson44 min
Aug 6, 4:36 PM EDTSevere Thunderstorm WarningRAHDavidson32 min
Aug 6, 6:48 PM EDTAreal Flood AdvisoryRAHSampson102 min
Aug 6, 6:55 PM EDTSpecial Weather StatementRAHMontgomery, Randolph, Stanly110 min
Aug 6, 6:56 PM EDTSpecial Weather StatementRAHMontgomery, Randolph, Stanly109 min
Aug 6, 7:24 PM EDTSpecial Weather StatementRAHPerson51 min
Aug 6, 7:30 PM EDTSevere Thunderstorm WarningRAHMontgomery, Stanly46 min

Nearby

Flash Flood Warnings in North Carolina, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.